MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 4; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 4; CEMENTLESS STEM
Model Number 01.18.134
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29-aug-2022.Lot 121997: (b)(4) items manufactured and released on 11-jul-2012.Expiration date: 2017-06-30.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed by medical affairs manager: stem revision performed 9 years and 8 months after primary cementless total hip arthroplasty in a male patient.In the radiographic image provided, signs of stress shielding and radiolucent lines in gruen zones 1 and 7 are visible.As reported, for unknown reasons osseointegration failed to happen in this patient.The bone reacted trying to compensate for the lack of fixation but this resulted in untidy growth and eventually the stem got terminally loose.The reason of this failure cannot be determined.
 
Event or Problem Description
At about 9 years and 8 months after the primary, the patient came for a post-op appointment and it was observed that the stem never osseointegrated and the cause is unknown.The surgeon revised the stem, head, and liner and the surgery was completed successfully.

Brand Name
STEM: AMISTEM H HA COATED STD STEM SIZE 4
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15461311
Report Number3005180920-2022-00722
Device Sequence Number17224203
Product Code LZO
UDI-Device Identifier07630030804106
UDI-Public07630030804106
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model Number01.18.134
Device Catalogue Number01.18.134
Device Lot Number121997
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Initial Report FDA Received Date09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale